MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV785T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav¿ was manufactured by a qualified employee in june 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav¿ has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv785t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the progav¿ was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within given tolerances.Result first, a visual inspection of the progav¿ was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was not permeable, but met all other specifications.To ensure that the prosa¿ valve had not led to the suspected blockage, the prosa¿ was also examined.A visual examination identified a dent in the housing.The measurement of the plane-parallelism confirmed the presence of the deformation.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of valve occlusion was confirmed.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a prosa w/adj.Dp.Unit and ped.Prechamber (part # fv785t) was implanted during a procedure performed on an unknown date.According to the complainant, a blockage of the valve occurred.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: (b)(6).Gender: unknown.

Brand Name
PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12529363
Report Number3004721439-2021-00662
Device Sequence Number12042662
Product Code JXG
UDI-Device Identifier04041906139841
UDI-Public4041906139841
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV785T
Device Catalogue NumberFV785T
Device Lot Number20026978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient Weight13